Follow
Share

She was admitted to hospital where tests show nothing. They rehydrated her and administered morphine for pain. . . horrific hallucinations. She also has dementia and quickly slipping into alzheimers. No appetite, losing weight, constant nausea. Her gallbladder was removed years ago, however she is and has struggled with UTI's for years. She's currently in a nursing home, but I see her slipping away each day. She was very lucid yesterday, but still battling nausea and diarrhea. MRI showed nothing, which was both good and bad. No cancer, but no definitive answers. What would cause these symptoms? She has also been on an antidepressant for years, and has lately been very depressed. At 84 and failing health, having no independence isn't helping her dementia. Your help is much appreciated.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
did they check for C-Diff from all the antibiotic use?
Helpful Answer (0)
Report

Did they do a stool culture? We found that mom had yeast in the digestive tract a few years ago (probably because of frequent use of antibiotics for UTI's)...It sounds strange but once we treated that (which was by oral nystatin - I think ) things seemed to fall into place.

Has blood work been done for vitamins? blood count? etc?

I am sorry for your mom's troubles. I have crohns and with a bad flare all of those symptoms can happen. Has she seen a GI doc? Might help. Tried anti nausea meds? How about dicyclomine? It helps stop spasms in the GI tract and causes few side effects. Maybe PCP at NH would give it a try.
Helpful Answer (0)
Report

She could have bad stomach bacteria - since as H Pylori. Trying a probiotic would certainly not hurt her and may help the nausea and diarrhea.
Helpful Answer (0)
Report

I started having some diarrhea after my hip replacement six years ago and had it on and off till Oct 2013 when it became extremely acute and i was hospitalized and recieved almost 2 weeks of IV antibiotics. the diarrhea eased a little and no cultures of stool revealed anything. i have had all kinds of blood testss x-rays, MRIs and a colonoscopy all with negatives results. I have lost over 50 lbs and am generally weak. Using metamucil help and every few days or before a big event i take Imodium to be sure there are no accidents if a rest room is not close.
my feeling is that all my good bacteria have been lost and can no longer resist the bad ones.
The UTIs your loved one had experienced and the subsequent use of antibiotics could have also caused her problems. She may also be lactose intolerent so it is work trying to eliminate lactose from her diet to see if it works. Also avoid fatty foods. i can't help with the pain as I have not had pain and only minimal nausia but certainly loss of appetite.
Helpful Answer (1)
Report

No appetite, but diarrhea? She must be eating something or there would be no diarrhea. Without a gallbladder if she eats the wrong stuff, she would be very uncomfortable. Check what she is eating.
Helpful Answer (0)
Report

UTIs can cause hallucinations. I did some quick googling and learned that diarrhea and pain can also be symptoms.

I'm wondering if the repeated UTIs are occurring in part because the previous episode just never completely resolved?

Perhaps she's also developed resistance to the antibiotics.

I'm also wondering if she shouldn't be seen by a urologist, or has she seen one?

I don't have any really insightful suggestions but hope that others with more experience will come along and share their knowledge.

I can certainly understand your frustration though and hope someone else offers help.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter